LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Armour Thyroid- Question- Help Please

 - UBBFriend: Email this page to someone!    
Author Topic: Armour Thyroid- Question- Help Please
Jane2904
Frequent Contributor (1K+ posts)
Member # 15917

Icon 1 posted      Profile for Jane2904     Send New Private Message       Edit/Delete Post   Reply With Quote 
DD started a tiny dose of Armour on Jan 10th.

About five days later she started feeling lightheaded, more anxious, sweaty at times and sleeping more.

I did not connect the symptoms to the Armour. I thought perhaps it was from stopping her herbs for Lyme around the beginning of January.

Anyway, she continued to feel worse and experience tight muscles and weakness and numbness in tongue.

She stopped the Armour after about 18 days.

I figured she would feel better after a couple of days. She was not able to keep her Dr.'s appt last week.

So we did not get to discuss this reaction with her Dr.

I am going to call her Dr. tomorrow.

I an guessing that the Armour may have made her thyroid overactive? It will be a week tomorrow and although some symptoms have stopped: she continues with the worsened anxiety, numb tongue, and just not herself.

Looking for thoughts, experiences with Armour etc.

Thanks from one worried Mom.

Posts: 1357 | From Massachusetts | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
emla999/Lyme
Frequent Contributor (1K+ posts)
Member # 12606

Icon 1 posted      Profile for emla999/Lyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, Armour thyroid can definetly cause people to feel worse. And this worsening may indicate several things. But your daughter may have just started out taking too high of a dose.


Although, it seems as though some people are not able to tolerate taking Armour because it contains T4. So, your daughter may not be able to tolerate the T4 thyroid hormone contained in Armour.


And T4 has a fairly long half-life in the body and therefore it can take several weeks for the T4 level to drop back down to where it was previously. So, if the T4 was causing your daughter these problems then she may feel bad possibly for a few more weeks. But she should continue to improve if this was the case.


Armour contains both the T4 thyroid hormone and the T3 thyroid hormone. But Armour contains significantly more T4 than it does T3. And some people cannot convert T4 into T3. (T3 is the active thyroid hormone).


So, your daughter may need to take a T3 thyroid medication such as Cytomel because it contains only T3. And your daughter may also have a nutritional deficiency that isn't allowing her body to convert T4 into T3 properly. For example, selenium seems to be useful in helping the body convert T4 into T3.


Or your daughter could have a high Reverse T3 (RT3) level and therefore she may not be able to tolerate taking any T4 containg thyroid medication such as Armour. So again, your daughter may need to take a T3 thyroid medication such as Cytomel because it contains only T3.


Also, your daughter could possibly have adrenal insufficiency or low cortisol levels. So, she may need to correct her adrenal insufficiency. And the Circadian T3 dosing method may possibly be helpful for that.



http://recoveringwitht3.com/


Quote:


"Symptoms like: extreme tiredness, weight gain, slow thinking, poor memory, feeling cold, poor hair condition and many other classic symptoms of low thyroid function are often still present on treatment with T4 and for some people these persist even with T4/T3 medications (Armour)."


HOW T3, DOSED A CERTAIN WAY , CAN REVERSE YOUR ADRENAL FATIGUE AND HYPOTHYROIDISM.


http://www.stopthethyroidmadness.com/2012/01/12/t3-adrenals-selenium-liver/


http://nolongerlivingdead.blogspot.com/2012/09/ndt-t3-and-circadian-method-update.html


http://recoveringwitht3.com/blog/circadian-t3-method-and-weaning-adrenal-steroids


And unfortunately, in my opinion, alot of medical doctors (LLMD's included), do not know how to properly diagnose or treat hypothyroidism.


.

Posts: 1223 | From U.S.A | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
faithful777
Moderator
Member # 22872

Icon 1 posted      Profile for faithful777     Send New Private Message       Edit/Delete Post   Reply With Quote 
The dose may be too high or she can be reacting to fillers in the Armour. Armour changed their formula a few years back and many who were faithful users had issues with the new fillers in the drug.

The other natural thyroid medication out there is Nature-Throid. Maybe the doctor can try her on a low dose of that. That is the one I have used for years now.

--------------------
Faithful

Just sharing my experience, I am not a doctor.

Posts: 2680 | From Colorado | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
Jane2904
Frequent Contributor (1K+ posts)
Member # 15917

Icon 1 posted      Profile for Jane2904     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you Emla and Faithful.
Posts: 1357 | From Massachusetts | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.